| Catalog Number |
0117311 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Hernia (2240)
| Date of Event |
05/26/2015
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of perfix plug (device 1).Per op notes, ¿a direct hernia defect was identified and excised.A perfix plug (device 1) was placed and secured with sutures.¿ (b)(6) 2012 - patient was diagnosed with recurrent left inguinal hernia, chronic left inguinodynia and meshoma thereby underwent laparoscopic repair with excision of perfix plug (device 1) and implant of 3dmax light (device 2).Per op notes, ¿the prior mesh plug (device 1) was noted, resected and removed.The direct hernia sac was identified and reduced.Ilioinguinal neurectomy was performed.Adhesions were lysed.A large 3dmax light (device 2) was placed and tacked.¿ (b)(6) 2015 - patient was diagnosed with chronic left inguinal pain and recurrent left inguinal hernia thereby underwent open repair with neurectomy and implant of bard flat mesh (device 3).Per op notes, ¿scar was excised.The genitofemoral and ilioinguinal nerve were identified at the area of inguinal canal.Significant scarring was noted.These nerves were dissected free and neurectomy was performed.The hernia defect was noted and reduced.A bard flat mesh (device 3) was placed and sutured¿.
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the 3dmax light mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.